MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM

NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM
Model Number 53401
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nova biomedical opened an internal investigation to evaluate the returned docking station, sn (b)(4), and meters, sn (b)(4).
 
Event or Problem Description
On (b)(6) 2019 nova was made aware of an issue regarding nova stat strip docking station, sn (b)(4), sparking and smoking.
 
Additional Manufacturer Narrative
Device investigation: the device history records (dhrs) were reviewed by the senior quality control manager, and indicated that the released product met all specifications.The two meters were inspected and performed as inspected, with no failures found.Disassembly of the docking station showed evidence of overheating.There was also evidence of debris and fluid ingress inside the docking station, which was likely caused by fluid spillage.The safety measures built into the docking station design caused the adaptor board connector to melt instead of catching fire.Since this docking station was manufactured, the adaptor board fuse has been moved to the underside of the docking station board to protect it from fluid ingress, moving the point of power interruption upstream.This will prevent the issue from re-occurring under similar circumstances.As a result of the investigation, the complaint has been confirmed.Based on the evidence of the damage, the root cause has been determined to be improper user handling.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
GLUCOSE TEST SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st.
waltham MA 02454 3465
MDR Report Key9117805
Report Number1219029-2019-00050
Device Sequence Number390589
Product Code PZI
UDI-Device Identifier00385480534017
UDI-Public00385480534017
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1